MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN VERSAPORT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

COVIDIEN LP LLC NORTH HAVEN VERSAPORT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number 177794
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Code Available (3191)
Date of Event 10/24/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, after a laparoscopic oophorocystectomy the breakage of the trocar tip was confirmed.Because it was postoperative, the second procedure was performed.During the second procedure, the patient¿s cavity was observed, but no fragments were found.The fragments found in the operation room fitted the damaged part, but the size did not match.The part fell into the patient's cavity and could not be retrieved.
 
Additional Manufacturer Narrative
Device evaluation: post market vigilance (pmv) led a photographic evaluation of four photographs of a device.A visual inspection of the returned photos the first photo depicts a gouge at the distal end of the cannula.The second photo depicts a gouge at the distal end of the cannula, with two fragmented pieces.The third photo depicts two fragmented pieces.The fourth photo depicts the gouged cannula with a fragmented piece on top of the gouge and a fragmented piece next to the cannula.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Replication of the gouged cannula tip may occur if the device is mishandled or handled roughly during application.The root cause of the observed damage was misuse of the product which caused or contributed to the reported condition.No further actions have been deemed necessary at this time.If information is provided in the future, a supplemental report will be issued.

Brand Name
VERSAPORT
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
MDR Report Key8077792
Report Number1219930-2018-06129
Device Sequence Number1106782
Product Code GCJ
UDI-Device Identifier10884521078475
UDI-Public10884521078475
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K963115
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number177794
Device Catalogue Number177794
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2018
Initial Date Received by Manufacturer 10/24/2018
Supplement Date Received by Manufacturer11/27/2018
Initial Report FDA Received Date11/16/2018
Supplement Report FDA Received Date12/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;